A collocation approach for solving systems of linear Volterra integral equations with variable coefficients


Şahn N. , Yüzbaşi Ş., Glsu M.

Computers and Mathematics with Applications, vol.62, no.2, pp.755-769, 2011 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 62 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.1016/j.camwa.2011.05.057
  • Title of Journal : Computers and Mathematics with Applications
  • Page Numbers: pp.755-769

Abstract

In this paper, a numerical method is introduced to solve a system of linear Volterra integral equations (VIEs). By using the Bessel polynomials and the collocation points, this method transforms the system of linear Volterra integral equations into the matrix equation. The matrix equation corresponds to a system of linear equations with the unknown Bessel coefficients. This method gives an analytic solution when the exact solutions are polynomials. Numerical examples are included to demonstrate the validity and applicability of the technique and comparisons are made with existing results. All of the numerical computations have been performed on computer using a program written in MATLAB v7.6.0 (R2008a). © 2011 Elsevier Ltd. All rights reserved.